Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 30, 2004, 7:20 PM CDT for Natchitoches Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 30, 2004, 11:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 010021
FFWSHV
LAC069-010415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 1115 PM CDT
* AT 720 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS ACROSS
NATCHITOCHES PARISH...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING THAT WILL BE AFFECTED INCLUDE BUT ARE
NOT LIMITED TO CAMPTI...NATCHITOCHES...
PROVENCAL...CLOUTIERVILLE...MELROSE AND DERRY.
RADAR ESTIMATES OF UP TO 3 TO 5 INCHES HAVE FALLEN IN THE PAST 24
HOURS OVER THE SOUTHERN HALF OF THE PARISH...WITH ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 1115 PM CDT.
LAT...LON 3176 9341 3174 9331 3161 9330 3157 9321
3142 9320 3139 9313 3156 9282 3171 9300
3203 9291 3183 9341
$$
201 follow-up statement
000 WGUS74 KSHV 010225 CCA FFSSHV LAC069-010415- FLASH FLOOD STATEMENT...CORRECTED FOR WRONG COUNTY CODING NATIONAL WEATHER SERVICE SHREVEPORT LA 920 PM CDT WED JUN 30 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NATCHITOCHES PARISH IN NORTH LOUISIANA UNTIL 1115 PM CDT... AT 920 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAIN CONTINUING TO FALL OVER MUCH OF NORTH LOUISIANA. OVER MOST OF NATCHITOCHES PARISH...RAINFALL RATES HAVE TAPERED OFF TO LESS THAN ONE INCH AN HOUR. HOWEVER...UP TO 830 PM...RAIN WAS FALLING AT A RATE OF 1 TO 2 INCHES PER HOUR. UP TO 3 TO 4 INCHES OF RAINFALL HAS FALLEN IN THE PAST 3 HOURS ACROSS THE SOUTHERN PORTIONS OF THE PARISH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...ESPECIALLY AT NIGHT WHEN IT IS HARD TO SEE. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:00 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT WED JUN 30 2004 .DISCUSSION... WILL BE EXTENDING THE FLOOD WATCH TO INCLUDE ALL OF MY CWA OVERNIGHT TONIGHT. OUR SOUTHERN AREAS STARTING TO HEAT UP WITH LAPS ANALYSIS SHOWING CAPE VALUES APPROACHING 4000 J/KG. SEA BREEZE ACTIVITY LIFTING NORTHWARD OUT OF SW LA/SE TX INTO AREAS WHICH HAVE RECEIVED LOCALLY HEAVY RAINFALL OVER THE PAST 24 HRS. THE GOOD NEWS...IF THERE IS ANY... IS THAT PRECIP ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD START TO DECREASE IN COVERAGE AND INTENSITY SHORTLY BEFORE MIDNIGHT... BUT ACTIVITY SHOULD CONTINUE THROUGHOUT THE NIGHT ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NE TX/SE OK/SW AR...ESPECIALLY WITH LOW LEVEL SOUTHWEST FLOW REMAINING NEAR 20-25 KTS OVERNIGHT. WILL LET EVENING CREW CANCEL WATCH OR TRIM SOUTERN PORTIONS OF THE WATCH OUT IF TRENDS WARRANT LATE TONIGHT SOUTH OF I-20. MUCH ANTICIAPTED RIDGE AXIS ALREADY STARTING TO BUILD ACROSS THE GREAT BASIN AND THIS WILL BRIEFLY SWITCH OUR FLOW TO NW THROUGH THE UPCOMING WEEKEND. ETA WANTS TO GENERATE A WEAK MCS OVERNIGHT ACROSS SW OK/NW TX AND MOVE IT DOWN THE RIVER IN THIS FLOW BY THU MORNING. HAVE WENT SLIGHTLY HIGHER POPS ON THU NW OF I-30 CORRIDOR FOR THIS SCENARIO...OTHERWISE HAVE CONTINUED SCATTERED POPS GOING FOR JUST ONE MORE DAY AREAWIDE. NW FLOW DOES DRY US OUT SOMEWHAT WITH PRECIP WATER VALUES APPROACHING OUR SUMMER NORMALS FOR THE HOLIDAY WEEKEND. HAVE KEPT CHANCE POPS GOING ACROSS OUR NORTHERN TWO THIRDS FOR SATURDAY DUE TO ITS VICINITY WITH THE UPPER TROUGH BUT HAVE CUT POPS BACK TO JUST SLIGHT CHANCE VARIETY FOR THE 4TH. AFTER A POSSIBLE DRY DAY MONDAY...HAVE GONE BACK TO AFTERNOON/EVENING VARIETY SLIGHT CHANCE POPS FOR TUE/WED TO ACCOMADATE INCREASING SEABREEZE ACTIVITY BY MIDWEEK. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 87 72 90 / 60 40 20 30 MLU 71 84 71 88 / 60 50 20 30 TXK 69 83 70 85 / 70 40 30 40 TYR 70 87 73 91 / 60 30 30 30 LFK 72 89 73 91 / 60 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHT ALL ZONES. LA...FLASH FLOOD WATCH TONIGHT ALL ZONES. OK...FLASH FLOOD WATCH TONIGHT ALL ZONES. TX...FLASH FLOOD WATCH TONIGHT ALL ZONES. &&
Hazardous weather outlook, Jun 30, 12:00 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... UPPER LEVEL DISTURBANCES CROSSING THE AREA FROM THE SOUTHWEST WILL INTERACT WITH THE VERY MOIST AIR MASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY BRIEFLY BE INTENSE ENOUGH TO PRODUCE A DAMAGING WIND GUST...THE PRIMARY THREAT POSED BY THE THUNDERSTORMS WILL BE HEAVY RAIN THAT MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE HOLIDAY WEEKEND. AT THIS TIME...IT APPEARS THE ORGANIZED SEVERE WEATHER IS NOT LIKELY INTO THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:07 PM CDT | Flash Flood Warning | SHV | Ouachita | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.